MAUDE Adverse Event Report: COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RTPS GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the valve of the flexor rtps guiding sheath separated during an inferior vena cava (ivc) filter placement on a 67 year-old patient.The physician inserted the sheath over the wire guide.During removal of the introducer from the sheath, the valve of the sheath detached from the sheath.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E3 - occupation: physician service rep.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Upon device failure analysis of the returned complaint device, it was determined the sheath unraveled.The sheath appeared to be pulled through the hub with the dilator and the coils of the sheath were exposed.No other damage was noted.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Correction: h6 - annex a investigation ¿ evaluation it was reported the valve of the flexor rtps guiding sheath separated during an inferior vena cava (ivc) filter placement.The physician inserted the sheath over the wire guide.During removal of the introducer from the sheath, the valve of the sheath detached from the sheath.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used sheath was received.Upon examination, the sheath was pulled through the hub with the dilator.The sheath and flare appeared to have turned "inside out" and folded in on itself.The flare was damaged.The inner coils of the sheath were exposed.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr) for the complaint lot.There is one additional complaint on this lot reported for sheath hub separation.It is unrelated to the reported failure.There is a nonconformance on this lot, however it is unrelated to the reported failure.An expanded dhr was performed.Additional lots of the same rpn which were manufactured within 1 month of the complaint lot were reviewed.72 additional lots were found.No related complaints were found.There were 29 related nonconformances from these lots that were found.All nonconforming devices have been scrapped or reworked.All remaining devices have been inspected 100%.A project is open to investigate related nonconformances that were found.The information provided upon review of the returned device indicates the device was manufactured out of specification.However, review of the device master record, device history record, and ifu, suggests that there are no additional nonconforming devices in house or in the field.Cook also reviewed product labeling.The product ifu, [t_flexor_rev2] ¿flexor introducer / flexor guiding sheath,¿ provides the following information to the user related to the reported failure mode: ¿warnings -if resistance is encountered during advancement of flexor sheath, assess cause f resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ based on the information provided, inspection of the returned device, and the results of the investigation, it was determined the cause of this event is related to manufacturing and quality control deficiencies.Complaint awareness notifications were issued and acknowledged by the responsible personnel.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RTPS GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17438104
Report Number1820334-2023-01000
Device Sequence Number21061160
Product Code DYB
UDI-Device Identifier00827002130814
UDI-Public(01)00827002130814(17)250804(10)14877280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2025
Device Model NumberN/A
Device Catalogue NumberKCFW-10.0-35-RB-RTPS-100
Device Lot Number14877280
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/08/2023
01/09/2024
Initial Report FDA Received Date08/01/2023
Supplement Report FDA Received Date09/05/2023
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexUnknown